Tecentriq + Alimta Side Effects??

3 posts / 0 new
Last post
semone12
Tecentriq + Alimta Side Effects??

Hello! My mom got her first dose of Tecentriq & Alimta 3 weeks ago. She seems to have developed massive swelling in the right foot that’s moving up her leg (no clots per ultrasound).  She also has a burning sensation in her mouth.  Her next Alimta + Tecentriq infusion is on 7/4.  Would love some thoughts on what might be going on. Thank you so much!

JanineT Forum M...
Hi Semone, I'm sorry your mom

Hi Semone,

 

I'm sorry your mom is having these issues.  Swelling could be caused by many things some of which are emergencies.  There isn't anything glaring in the side effect profiles that would point to foot and leg swelling but these are new combinations which could cause problems not seen individually.  Mouth sores are a common side effect of alimta.  It's important to get to the bottom of new and or worsening symptoms such as the foot and leg swelling.  Your mom should contact her cancer center to get answers about the swelling.  

 

Keep us posted

All best,

Janine

semone12
Thank you Janine.  This is

Thank you Janine.  This is very helpful. 

The swelling on the lower leg seems to be improving.  The ultrasound summarized the findings as: "Subcutaneous edema, Inguinal lymphadenopathy, relatively high flow velocities in tibial vessels...cellulitis."  

The other issue of 'burning mouth syndrome' seems to painful but not life threatening, thankfully.  The background is that my mom was doing fine on Keytruda.  Due to mild progression, Alimta was added.  At the same time, my mom needed to travel overseas for the summer (or longer).  Since  Keytruda is not available where she is traveling, she had to switich to Tecentriq.  My hope is that these issues are not severe enough to warrant pausing / halting treatment.  I'm waiting for her overseas onc to confirm.  The challenge is that there is less familiarity abroad with these combinations and potential side effects, especially immunotherapy.  I'll keep you posted.  Thank you once again.